MAUDE Adverse Event Report: KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 4 MM, 30 CM

KARL STORZ SE & CO. KG HOPKINS TELESCOPE 0°, 4 MM, 30 CM
Model Number R27005AA
Medical Device Problem Codes Break (1069); Optical Problem (3001)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/05/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device will be forwarded to the manufacturing site for investigation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Event or Problem Description
It was reported that: the optic is completely black no patient injury and no negative impact reported.
 
Additional Manufacturer Narrative
The product has been returned on april 28, 2025 and will be sent to the manufacture for further evaluation.Should relevant additional information / investigation results become available, a supplemental medwatch report will be submitted unsolicited.This event is filed under internal complaint id (b)(4).
 
Additional Manufacturer Narrative
The customer's statement that the optic is completely black can be confirmed.The optics are very blurred and out of focus.When focusing the optics, a broken rod lens system was detected.The breakage of the system was possibly caused by the bent shaft.The shaft may have been mechanically overloaded during clinical use or clinical reprocessing, resulting in the breakage of one or more rod lenses.Normal signs of wear, such as scratches, are visible on the shaft itself, which can be considered normal for the age of the optics (7 years).The overall condition of the optics is good.The damage found cannot be attributed to a manufacturing/production defect, but was probably caused by use/clinical reprocessing, as already mentioned.No further measures will be taken.This event is filed under internal complaint (b)(4).

Brand Name
HOPKINS TELESCOPE 0°, 4 MM, 30 CM
Common Device Name
HOPKINS TELESCOPE 0°, 4 MM, 30 CM
Manufacturer (Section D)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM  785232
Manufacturer (Section G)
KARL STORZ SE & CO. KG
dr.-karl-storz-strasse 34
tuttlingen, deu 78523 2
GM   785232
Manufacturer Contact
anja fair
2151 e. grand avenue
el segundo, CA 90245
4242188247
MDR Report Key21642188
Report Number9610617-2025-00457
Device Sequence Number7574605
Product Code FAJ
UDI-Device Identifier04048551073070
UDI-Public04048551073070
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 07/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberR27005AA
Device Catalogue NumberR27005AA
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/05/2025
Supplement Date Received by Manufacturer04/28/2025
07/03/2025
Initial Report FDA Received Date03/19/2025
Supplement Report FDA Received Date05/07/2025
07/15/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown